MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32554
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 04/09/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Both components were placed, then there was a persistent leak at the distal end, that would not stop.They tried to re-balloon but this did not resolve the issue.They resolved the issue by relining the fenestrated graft using a 28mm gore graft instead.(gore graft placement was an additional procedure, and they placed two additional limbs with the graft as well.) the plan for follow up is to do a cta.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information received: could you provide a more detailed description of the event? there was a jetting of contrast by the flow divider on final angio.Clarify the exact location of the persistent leak? appeared to be around the flow divider of the distal component.What does the physician think caused the leak? she believes the graft material on the distal component was compromised in some way.How was the leak discovered and during which step in the ifu was the nonconformance first identified? during final angiogram after all components were placed.(proximal/distal fenestration components and both iliac limbs).Was a patient's anatomy tortuous? no.Within normal range.Please provide the type and size of the balloon used to expand the zfen-d graft.The physician used a mob balloon for all the molding of both graft components & iliac limbs.What was the ballooning technique used (i.E., kissing balloon technique or ballooning each leg separately)? molding of both the proximal & distal components and iliac limbs.Kissing balloons (12mm) were done in iliac limbs to try and resolve the leak.How is the patient doing now? fine as far as i know.Patient was discharged next day.What was the date of the secondary intervention (described in the description of event as 'graft placement was an additional procedure, and they placed two additional limbs')? graft relining with gore excluder and limbs occurred the same day while patient was still in the or.The investigation is ongoing.
 
Additional Manufacturer Narrative
The graft remains in situ and therefore was not returned for evaluation.Images were requested on three occasions; however, they could not be provided.Review of the device history record for lot number ac1188720 found the work order appeared complete and the quality control inspection was verified to ensure that the device passed inspection.No non-conformances or temporary deviations were recorded at the time of manufacture.Review of the instructions for use (ifu) supplied with the device for information only found it to contain appropriate warnings, precautions, and instructions to the user, including: 4.Warnings and precautions.4.1 general use information.The long-term performance of fenestrated endovascular grafts, including the stents placed in fenestrations/scallops, has not yet been established.All patients should be advised that endovascular treatment requires life-long, regular follow-up to assess their health and the performance of their endovascular graft.Patients with specific clinical findings (e.G., endoleaks, enlarging aneurysms, changes in the structure or position of the endovascular graft, or stenosis/occlusion of vessels accommodated by fenestrations) should receive enhanced follow-up.4.3 implant procedure: inaccurate placement and/or incomplete sealing of the zenith fenestrated aaa endovascular graft within the vessel may result in increased risk of endoleak, migration or inadvertent occlusion of the renal or internal iliac arteries.Renal artery patency must be maintained to prevent/reduce the risk of renal failure and subsequent complications.It is recommended that all vessels accommodated by a small fenestration be stented in order to secure positive alignment of the graft fenestration with the vessel origin.5 adverse events lists: endoleak.Endoprosthesis: improper component placement; incomplete component deployment; component migration; suture break; occlusion; infection; stent fracture; graft material wear; dilatation; erosion; puncture; perigraft flow; barb separation and corrosion there is no evidence to suggest that the user did not follow the instructions for use.A review of the manufacturing records did not reveal any discrepancies that could have contributed to the reported issue.The investigation concluded that the complaint device was manufactured to specification.Based on the information received, a definitive root cause could not be determined from the investigation.Possible causes are: procedural related factors (e.G.Over ballooning).Patient related factors.Device related factors, such as mechanical stress or fatigue affecting the graft material.An internal action has been taken to address the issue.After considering this event the risk associated with the use of this device is still deemed adequate.Capa-00393 was initiated due to increase of complaints reporting tear/type iii endoleak at bifurcation of the graft.The objective of the capa is to determine the underlying cause and implement corrective and preventive actions to avoid recurrence.The capa is currently in 'pending implementation'.The appropriate personnel will continue to monitor for similar complaints.

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane
AU 
Manufacturer (Section G)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane 4113
AU   4113
Manufacturer Contact
tia gibb
95 brandl street
eight mile plains
brisbane 4113
AU   4113
MDR Report Key24991104
Report Number9680654-2026-00064
Device Sequence Number18725280
Product Code MIH
UDI-Device Identifier10827002325545
UDI-Public(01)10827002325545(17)280701(10)AC1188720
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P20018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG32554
Device Catalogue NumberZFEN-D-12-28-91-C
Device Lot NumberAC1188720
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/13/2026
04/13/2026
Initial Report FDA Received Date04/24/2026
Supplement Report FDA Received Date05/19/2026
06/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
CAPA-00393
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale